Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Chest pain, racing heart beat, breathlessness, nausea after taking Dayquil for cold symptoms. Advice?

I have been feeling sick for over a week and a half now. It started with cold symptoms: sneezing , coughing, congestion etc. Ive taken nyquil and dayquil on separate days to little help. The day i took dayquil, i almost immediately felt dizzy and sick to my stomach. Since then (last monday) ive been getting worse. I cant sit upright or stand for 10 seconds before i get awful chest pain , racing heartbeat , breathlessness, and nausea. It persists even after lying down for hours. It ruins my appetite . Im starting to get very worried.. im 18 and female, not sexuallyactive or taking any medications.
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  381
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Most unusual - allergy to antihistamine tablet. However, such things can occasionally happen particularly due to the other excipients in the tablet like phenylephrine.
The important thing is to make sure that there is no other cause (like you excluded pregnancy!), such as thyroid disorder especially if this was happening before.
If you have taken any antibiotics along with Nyquil, then it will be important to consider whether the antibiotics had any role in the symptoms.
It is best you stop the nyquil and switch to something like levocetirizine. Most cold symptoms are due to viruses, so a NSAID or paracetamol with levocetirizine should suffice.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor